Erectile Dysfunction Drugs Cause Man To See Red

One man is suffering a pretty unusual side effect after ingesting liquid erectile dysfunction medication. A 31-year-old man chose to buy some erectile dysfunction medication online. For some reason, he chose to swallow a high dose of the drug. Doing so has given him a red-tinted vision. Retinal Cases published a study on the unidentified patient. He came to them because for two days he had a red tin in both of his eyes. Also, he would see multicolored flashes.

The recommended dose for sildenafil citrate is 50 mg. Well, he, unfortunately, chose to take more of the drug, which as goes by the name of Viagra. Doctors were able to diagnose is a condition as persistent retinal toxicity. His retina was damaged. Despite various treatment for the condition, the man continues to experience the red hue in his vision, and it’s been over a year.

Researchers have concluded that the condition came to be after overdosing on the Viagra medication.

Erectile Dysfunction Medicine Causes Odd Side Effects

Sildenafil citrate can cause minor vision issues that typically resolve themselves within a day’s time. However, his case may be irreversible.

Richard Rosen, the lead study author on this case, says that people tend to believe if a little bit of something is good, then a lot will be better. He is also the director of retina services at New York Eye and Ear Infirmary of Mount Sinai (NYEE). In an interview with News Week, he says that this study was able to how dangerous a hefty dose of a common medication can be. People who depend on seeing color on the daily need to understand that there are possible long-lasting effects when it comes to overindulging on Viagra.

Rosen goes on to say that their findings can help doctors become more aware of specific cellular changes in patients who might overuse Viagra. Doctors can better educate their patients about the risks of overindulgence.